Alert archive / Maine / Wind Chill Warnings in 2009

Wind Chill Warning 2, NWS Caribou, ME

January 24, 20094 counties in Maine

NWS Caribou, ME issued this wind chill warning at Jan 24, 2009, 4:06 AM EST for 4 counties in Maine. It took effect at Jan 24, 2009, 10:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2009, 4:06 AM EST (09:06 UTC)
In effect from
Jan 24, 2009, 10:00 PM EST
Expired
Jan 25, 2009, 10:07 AM EST
In force
12 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 9.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2009-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2009-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 527 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
527 m²/s²
0-3 km storm-relative helicity
610 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCAR 240906
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
406 AM EST SAT JAN 24 2009

...ANOTHER ROUND OF ARCTIC AIR POISED TO MOVE INTO THE REGION...

.LOW PRESSURE WILL MOVE NORTHEAST OF THE AREA TODAY. BEHIND THIS
SYSTEM...VERY COLD ARCTIC AIR WILL OVERSPREAD THE REGION ON BRISK
NORTHWEST WINDS. BY TONIGHT...BRISK NORTHWEST WINDS OF 10 TO 20
MPH WILL COMBINE WITH SUBZERO TEMPERATURES TO PRODUCE DANGEROUSLY
COLD WIND CHILLS.

MEZ001>006-241700-
/O.CAN.KCAR.WW.Y.0004.000000T0000Z-090124T1000Z/
/O.NEW.KCAR.WC.W.0002.090125T0300Z-090125T1700Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
406 AM EST SAT JAN 24 2009

...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 12 PM
EST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 12 PM EST
SUNDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

SNOW WILL DIMINISH EARLY THIS MORNING AS LOW PRESSURE MOVES
NORTHEAST OF THE AREA. IN ITS WAKE IS ANOTHER ROUND OF ARCTIC AIR
WHICH WILL BEGIN TO OVERSPREAD THE REGION LATER TODAY ON BRISK
NORTHWEST WINDS. TEMPERATURES WILL FALL WELL BELOW ZERO TONIGHT
AND THIS COMBINED WITH NORTHWEST WINDS OF 10 TO 20 MPH WILL
PRODUCE DANGEROUSLY COLD WIND CHILLS OF 35 TO 45 DEGREES BELOW
ZERO.

A WIND CHILL WARNING IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 35 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED. 

$$

MEZ010-241700-
/O.CAN.KCAR.WW.Y.0004.000000T0000Z-090124T1000Z/
/O.NEW.KCAR.WC.Y.0003.090125T0300Z-090125T1500Z/
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD
406 AM EST SAT JAN 24 2009

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST SUNDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

LOW PRESSURE WILL MOVE NORTHEAST OF THE AREA EARLY THIS MORNING.
IN ITS WAKE IS ANOTHER ROUND OF ARCTIC AIR WHICH WILL BEGIN TO
OVERSPREAD THE REGION LATER TODAY ON BRISK NORTHWEST WINDS.
TEMPERATURES WILL FALL WELL BELOW ZERO TONIGHT AND THIS COMBINED
WITH NORTHWEST WINDS OF 10 TO 20 MPH WILL PRODUCE DANGEROUSLY COLD
WIND CHILLS OF 20 TO 30 DEGREES BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND
34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. 

$$

MEZ011-015>017-029>032-241700-
/O.NEW.KCAR.WC.Y.0003.090125T0300Z-090125T1500Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
406 AM EST SAT JAN 24 2009

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST SUNDAY. 

LOW PRESSURE WILL MOVE NORTHEAST OF THE AREA EARLY THIS MORNING.
IN ITS WAKE IS ANOTHER ROUND OF ARCTIC AIR WHICH WILL BEGIN TO
OVERSPREAD THE REGION LATER TODAY ON BRISK NORTHWEST WINDS.
TEMPERATURES WILL FALL WELL BELOW ZERO TONIGHT AND THIS COMBINED
WITH NORTHWEST WINDS OF 10 TO 20 MPH WILL PRODUCE DANGEROUSLY COLD
WIND CHILLS OF 20 TO 30 DEGREES BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND
34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. 

$$

KHW
5 follow-up statements
000 
WWUS41 KCAR 241545
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1045 AM EST SAT JAN 24 2009

...ARCTIC AIR MOVING INTO THE REGION...

.LOW PRESSURE WILL MOVE THROUGH THE MARITIMES THIS AFTERNOON.
BEHIND THIS SYSTEM...VERY COLD ARCTIC AIR WILL OVERSPREAD THE
REGION ON BRISK NORTHWEST WINDS. BY TONIGHT...BRISK NORTHWEST
WINDS OF 10 TO 20 MPH WILL COMBINE WITH SUBZERO TEMPERATURES TO
PRODUCE DANGEROUSLY COLD WIND CHILLS.

MEZ001>006-242345-
/O.CON.KCAR.WC.W.0002.090125T0300Z-090125T1700Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
1045 AM EST SAT JAN 24 2009

...WIND CHILL WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 12 PM EST SUNDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
12 PM EST SUNDAY. 

ANOTHER ROUND OF ARCTIC AIR WILL CONTINUE TO OVERSPREAD THE
REGION THIS AFTERNOON ON BRISK NORTHWEST WINDS. TEMPERATURES WILL
FALL WELL BELOW ZERO TONIGHT AND THIS COMBINED WITH NORTHWEST
WINDS OF 10 TO 20 MPH WILL PRODUCE DANGEROUSLY COLD WIND CHILLS OF
35 TO 45 DEGREES BELOW ZERO.

A WIND CHILL WARNING IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 35 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED.

$$

MEZ010-011-015>017-029>032-242345-
/O.CON.KCAR.WC.Y.0003.090125T0300Z-090125T1500Z/
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1045 AM EST SAT JAN 24 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST SUNDAY. 

ANOTHER ROUND OF ARCTIC AIR WILL OVERSPREAD THE REGION THIS
AFTERNOON ON BRISK NORTHWEST WINDS. TEMPERATURES WILL FALL WELL
BELOW ZERO TONIGHT AND THIS COMBINED WITH NORTHWEST WINDS OF 10 TO
20 MPH WILL PRODUCE DANGEROUSLY COLD WIND CHILLS OF 20 TO 30
DEGREES BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND
34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED.

$$

MIGNONE
000 
WWUS41 KCAR 242042
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
342 PM EST SAT JAN 24 2009

...ARCTIC AIR MOVING INTO THE REGION...

.VERY COLD ARCTIC AIR WILL CONTINUE TO OVERSPREAD THE REGION ON
BRISK NORTHWEST WINDS TONIGHT. BRISK NORTHWEST WINDS OF 10 TO 20
MPH WILL COMBINE WITH SUBZERO TEMPERATURES TO PRODUCE DANGEROUSLY
COLD WIND CHILLS.

MEZ001>006-250500-
/O.CON.KCAR.WC.W.0002.090125T0300Z-090125T1700Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
342 PM EST SAT JAN 24 2009

...WIND CHILL WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 12 PM EST SUNDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
12 PM EST SUNDAY. 

TEMPERATURES WILL FALL WELL BELOW ZERO TONIGHT AND THIS COMBINED
WITH NORTHWEST WINDS OF 10 TO 20 MPH WILL PRODUCE DANGEROUSLY COLD
WIND CHILLS OF 35 TO 45 DEGREES BELOW ZERO.

A WIND CHILL WARNING IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 35 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED.

$$

MEZ010-011-015>017-029>032-250500-
/O.CON.KCAR.WC.Y.0003.090125T0300Z-090125T1500Z/
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
342 PM EST SAT JAN 24 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST SUNDAY. 

TEMPERATURES WILL FALL WELL BELOW ZERO TONIGHT AND THIS COMBINED
WITH NORTHWEST WINDS OF 10 TO 20 MPH WILL PRODUCE DANGEROUSLY COLD
WIND CHILLS OF 20 TO 30 DEGREES BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND
34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED.

$$

MIGNONE
000 
WWUS41 KCAR 250315
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1015 PM EST SAT JAN 24 2009

...ARCTIC AIR MOVING INTO THE REGION...

.VERY COLD ARCTIC AIR WILL CONTINUE TO OVERSPREAD THE REGION ON
NORTHWEST WINDS OVERNIGHT. NORTHWEST WINDS OF 10 TO 20 MPH WILL
COMBINE WITH SUBZERO TEMPERATURES TO PRODUCE DANGEROUSLY COLD WIND
CHILLS.

MEZ001>006-251100-
/O.CON.KCAR.WC.W.0002.000000T0000Z-090125T1700Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
1015 PM EST SAT JAN 24 2009

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM EST SUNDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM EST SUNDAY. 

TEMPERATURES WILL FALL WELL BELOW ZERO OVERNIGHT AND THIS COMBINED
WITH NORTHWEST WINDS OF 10 TO 20 MPH WILL PRODUCE DANGEROUSLY COLD
WIND CHILLS OF 35 TO 45 DEGREES BELOW ZERO.

A WIND CHILL WARNING IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 35 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED.

$$

MEZ010-011-015>017-029>032-251100-
/O.CON.KCAR.WC.Y.0003.000000T0000Z-090125T1500Z/
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1015 PM EST SAT JAN 24 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. 

TEMPERATURES WILL FALL WELL BELOW ZERO OVERNIGHT AND THIS COMBINED
WITH NORTHWEST WINDS OF 10 TO 20 MPH WILL PRODUCE DANGEROUSLY COLD
WIND CHILLS OF 20 TO 30 DEGREES BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND
34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED.

$$

MWALKER
000 
WWUS41 KCAR 250845
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
345 AM EST SUN JAN 25 2009

...ARCTIC AIR MOVING INTO THE REGION...

.VERY COLD ARCTIC AIR WILL REMAIN ACROSS THE REGION TODAY. NORTHWEST
WINDS OF 10 TO 20 MPH WILL COMBINE WITH SUBZERO TEMPERATURES THIS
MORNING TO PRODUCE DANGEROUSLY COLD WIND CHILLS.

MEZ001>006-251700-
/O.CON.KCAR.WC.W.0002.000000T0000Z-090125T1700Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
345 AM EST SUN JAN 25 2009

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

TEMPERATURES WILL REMAIN BELOW ZERO THIS MORNING AND THIS
COMBINED WITH NORTHWEST WINDS OF 10 TO 20 MPH WILL PRODUCE
DANGEROUSLY COLD WIND CHILLS OF 35 TO 45 DEGREES BELOW ZERO.

A WIND CHILL WARNING IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 35 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED.

$$

MEZ010-011-015>017-029>032-251500-
/O.CON.KCAR.WC.Y.0003.000000T0000Z-090125T1500Z/
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
345 AM EST SUN JAN 25 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

TEMPERATURES WILL REMAIN BELOW ZERO THROUGH EARLY TO MID MORNING
AND THIS COMBINED WITH NORTHWEST WINDS OF 10 TO 20 MPH WILL
PRODUCE DANGEROUSLY COLD WIND CHILLS OF 20 TO 30 DEGREES BELOW
ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND
34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED.

$$

KHW
000 
WWUS41 KCAR 251507
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1007 AM EST SUN JAN 25 2009

MEZ001>006-251615-
/O.CAN.KCAR.WC.W.0002.000000T0000Z-090125T1700Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
1007 AM EST SUN JAN 25 2009

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
CHILL WARNING. 

THE WIND CHILL TEMPERATURE IS EXPECTED TO RUN BETWEEN -10 TO -20
FOR THE REMAINDER OF THE DAY. THOSE VENTURING OUTDOORS SHOULD
DRESS FOR THE CONDITIONS.

$$

MEZ010-011-015>017-029>032-251615-
/O.EXP.KCAR.WC.Y.0003.000000T0000Z-090125T1500Z/
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1007 AM EST SUN JAN 25 2009

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 


$$

MIGNONE

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind chill warning went out at Jan 24, 3:56 AM EST, 10 minutes earlier.

Area forecast discussion, Jan 24, 3:56 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
356 AM EST SAT JAN 24 2009

.SYNOPSIS...
LOW PRESSURE WILL THROUGH THE MARITIMES TODAY. AN ARCTIC AIRMASS
WILL MOVE IN BEHIND THE LOW THIS AFTERNOON AND SETTLE OVER THE
REGION INTO EARLY NEXT WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...
LOW PRES CURRENTLY LOCATED OVER NRN MAINE W/ WAA SNOWS WINDING
DOWN ACROSS FAR NERN AREAS ATTM AND XPCT THIS TREND TO CONT NXT
FEW HRS W/ ANY STEADIER SNOWS GIVING WAY TO JUST SOME SCT SW- OR
FLURRIES. THEREAFTER...MAIN FOCUS THIS TIME FRAME WILL BE ON THE
NXT ROUND OF ARCTIC AIR POISED TO SPILL INTO THE FA LATER TODAY
ON BRISK NW WNDS BEHIND THE DEPARTING SYSTEM. TEMPS XPCTD TO HOLD
STEADY OR RISE A FEW DEGREES THIS AM BEFORE BEGINNING TO PULL BCK
SIGNIFICANTLY THIS AFTERNOON INTO TNGT. AS W/ PAST INTRUSIONS OF
ARCTIC AIR...GUIDANCE APPEARS TOO WARM AND HAVE FOLLOWED PREVIOUS
FCST CONTINUITY WHICH PLAYS TEMPS A FEW DEGREES COLDER THAN EVEN
THE COLDEST NAM GUIDANCE... ATTM...XPCTD TEMPS TO FALL TO BTWN ZERO AND
10 BELOW DOWNEAST TNGT...10 TO 15 BELOW CENTRAL AREAS AND TO
AROUND 20 BELOW N W/ SOME LOCALLY COLDER MINS PSBL. NW WINDS WILL
REMAIN ON THE BRISK SIDE - GENERALLY 10 TO 20 MPH AND THIS WILL
COMBINE W/ THE BITTERLY COLD TEMPS TO PRODUCE WIND CHILLS OF 35 TO
45 BELOW N AND 20 TO 30 BELOW ELSEWHERE TNGT. AS A RESULT...HAVE
ISSUED WND CHILL WRNGS TNGT THRU SUN AM N AND WND CHILL ADV
ELSEWHERE FROM TNGT INTO MID SUN AM. HAVE CANX THE WNTR WX ADV AS
THREAT OF ANY FREEZING DRIZZLE APPEARS TO HAVE ENDED...
&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
MAJOR STORY HERE IS THE NEXT WAVE OF ARCTIC CHILL TO AFFECT THE
CWA THROUGH THIS TERM. DAYTIME MAXES STRUGGLING TO REACH ZERO
ACROSS THE NORTH AND SINGLE NUMBERS FOR THE DOWNEAST AREAS AND
OVERNIGHT LOWS WELL BELOW ZERO.

DECIDED TO GO W/THE GFS...SREF AND NAM12 FOR THE POPS INTO MONDAY
WHICH SHOWS SCATTERED SNOW SHOWERS IN THE NORTH AND WEST. THIS
IS MOST PROMINENT SUNDAY AS THE SRG SHOWS A FRONTAL BOUNDARY
DROPPING ACROSS THE CWA. SOME MOISTURE AVAILABLE FROM 900-700MBS.
DESPITE FORCING BEING FAIRLY WEAK...WNW FLOW W/SOME PORTIONS OF
ST. LAWRENCE STILL OPEN WILL ALLOW FOR SOME STREAMERS TO DEVELOP.
30-40% IN THE AFOREMENTIONED AREAS LOOKED TO BE A GOOD FIT. WINDS
ARE EXPECTED LET UP SUNDAY NIGHT W/CLEARING SKIES ALLOWING FOR
GOOD RADIATIONAL COOLING. THEREFORE...FRIGID TEMPERATURES ARE IN
THE OFFING BY EARLY MONDAY MORNING W/READINGS BACK ACROSS THE
NORTH AND NORTHWEST RANGING -30 TO -35F WHILE CENTRAL AND DOWNEAST
AREAS WILL SEE -15 TO -20F.

DAY CREWS TEMPERATURE DEPICTION LOOKED TO FIT THIS WELL AND ONLY
SOME TWEAKS WERE MADE TO GRIDS AND THAT WAS FOR THE LOW LYING
AREAS AS THEY COULD REALLY DROP BY DAYBREAK MONDAY.
&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGH PRES POISED TO BUILD ACROSS THE REGION MONDAY NIGHT THROUGH
WEDNESDAY W/A CONTINUATION OF THE ARCTIC CHILL. THINGS DO LOOK LIKE
THEY WILL BEGIN TO MODERATE COME WEDNESDAY RIGHT INTO FRIDAY AS
THE HIGH PUSHES TO THE E AND A SW FLOW TAKES HOLD. GMOS
TEMPERATURES WERE ACCEPTED FOR THE MOST PART W/THE EXCEPTION FOR
TUESDAY INTO WEDNESDAY AS THE GUIDANCE LOOKED A TAD TOO WARM ESP
FOR THE MINS. THEREFORE...TWEAKED DOWN THE NUMBERS A CATEGORY
SHOWING MINS BOTH MONDAY NIGHT AND TUESDAY NIGHT ON THE AVERAGE OF
-10 TO -20F W/COLDER READINGS TO THE WEST AND FAR NORTH. LOCAL
TEMPERATURE STUDY MIGHT BE WORTH LOOKING INTO W/HIGH PRES SETTLING
INTO THE REGION AND WINDS BECOMING LIGHT.

LATEST ECMWF IS HINTING AT A LOW PRES SYSTEM MOVING INTO THE GULF
OF MAINE ON THURSDAY. THE GEM AND GFS ARE WEAKER W/THE SFC LOW
AND MUCH FLATTER W/THE UPPER FLOW. ATTM...STAYED CLOSE TO GMOS FOR
THE POPS THURSDAY INTO FRIDAY AND THIS LINES UP WELL W/GYX. WE
WILL SEE WHAT TRANSPIRES OVER THE NEXT SEVERAL DAYS.
&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: MVFR/IFR CONDS ERLY THIS AM XPCTD TO GIVE WAY TO VFR W/
VFR CONTG THRU TNGT...

SHORT TERM: VFR INTO WEDNESDAY. THE EXCEPTION IS FOR SUNDAY
AFTERNOON ACROSS THE NORTHERN TAF SITES AS SOME MVFR CIGS ARE
POSSIBLE W/SCATTERED SNOW SHOWER ACTION.
&&

.MARINE...
NEAR TERM: SEAS CURRENTLY REMAIN UP AND XPCT WNDS TO FOLLOW SUITE
LATER THIS AM AS DEPARTING LOW RESULTS IN AN INCREASING NW FLOW
ACROSS THE WATERS.  WILL CONT THE SCA THRU TNGT...

SHORT TERM: LOOKING AT FREEZING SPRAY FOR BOTH SUNDAY MORNING AND
AGAIN ON MONDAY MORNING. FRONTAL BOUNDARY DROPPING ACROSS THE
WATERS BY SUNDAY EVENING COULD BRING THE WINDS CLOSE TO SCA RANGE
ESP W/THE GUSTS. USED THE GMOS GUSTS W/ADJUSTMENTS AT NIGHT TO
ADJUST DOWN A FEW KTS BUT VALUES STILL CLOSE TO 25 KTS INTO EARLY
MONDAY MORNING. DAYCREW WAVE HEIGHTS MATCHING LATEST
WNAWAVE/WNAWAVE4 AND DECIDED TO STAY W/THEM.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL WARNING FROM 10 PM THIS EVENING TO 12 PM EST SUNDAY
     FOR MEZ001>006.
     WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
     SUNDAY FOR MEZ010-011-015>017-029>032.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST SUNDAY FOR ANZ050>052.

&&

NEAR TERM...KHW
SHORT TERM...HEWITT
LONG TERM...HEWITT
AVIATION...KHW
MARINE...KHW/HEWITT
Hazardous weather outlook, Jan 24, 4:00 AM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
400 AM EST SAT JAN 24 2009

MEZ001>006-250900-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
400 AM EST SAT JAN 24 2009

...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 12 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ010-011-015>017-029>032-250900-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
400 AM EST SAT JAN 24 2009

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-250900-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
400 AM EST SAT JAN 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 10:41 PM ESTWinter Weather AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset5 hr
Jan 24, 4:06 AM ESTWind Chill AdvisoryCARHancock, Penobscot, Piscataquis, Washington30 hr

Nearby

Wind Chill Warnings in Maine, 2009Every wind chill warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.